MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION EMBOLD? FIBERED; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION

BOSTON SCIENTIFIC CORPORATION EMBOLD? FIBERED; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Model Number M001394240020040
Medical Device Problem Codes Break (1069); Difficult to Remove (1528); Stretched (1601); Failure to Advance (2524)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/06/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Detailed product information was not provided to boston scientific.We completed a good faith effort to obtain the information, but it was unable to be obtained.Because the lot # is unknown at this time, we are unable to provide the complete unique identifier (udi) # and other product specific information.If additional details become available, a supplemental report will be submitted.
 
Event or Problem Description
It was reported that the coil stretched and broke, and snaring was required to remove the device.A 2mm x 4cm embold? fibered coil was selected for use in an embolization procedure to treat a bleed.During the procedure, the coil stretched and unraveled.After the coil stretched, it could not be advanced or retracted.The coil was able to be snared from the patient's body.The device broke inside the patient and was removed in multiple pieces.The procedure was completed using an alternate device.There were no patient complications as a result of this event.
 
Additional Manufacturer Narrative
B3: date of event: there was additional information that this case could have taken place in 2023, and we completed a good faith effort to clarify, but the information could not be confirmed.D4: model number, catalog number, and unique identifier (udi): there was additional information that the size of the embold? fibered coil could have been 14mm x 50cm.We completed a good faith effort to clarify, but the information could not be confirmed.A 14mm x 50cm embold? fibered coil corresponds to model number/catalog number: m001394240140500 and incomplete udi: (b)(4).Detailed product information was not provided to boston scientific.We completed a good faith effort to obtain the information, but it was unable to be obtained.Because the lot # is unknown at this time, we are unable to provide the complete unique identifier (udi) # and other product specific information.If additional details become available, a supplemental report will be submitted.
 
Event or Problem Description
It was reported that the coil stretched and broke, and snaring was required to remove the device.A 2mm x 4cm embold? fibered coil was selected for use in an embolization procedure to treat a bleed.During the procedure, the coil stretched and unraveled.After the coil stretched, it could not be advanced or retracted.The coil was able to be snared from the patient's body.The device broke inside the patient and was removed in multiple pieces.The procedure was completed using an alternate device.There were no patient complications as a result of this event.It was further reported that the patient was being treated for a large hepatic pseudoaneurysm.Numerous embold? coils were used.This was the final coil used in the procedure.There is a possibility that the embold? fibered coil was actually a 14mm x 50cm; however, this information could not be confirmed.

Brand Name
EMBOLD? FIBERED
Common Device Name
DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
model farm road
cork T12 Y K88
EI   T12 YK88
Manufacturer Contact
rachel shields
4100 hamline ave n
arden hills, MN 55112
6512422111
MDR Report Key22953030
Report Number2124215-2025-61532
Device Sequence Number18608740
Product Code KRD
UDI-Device Identifier08714729983521
UDI-Public(01)08714729983521
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
K213398
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/19/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberM001394240020040
Device Catalogue NumberM001394240020040
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/06/2025
Supplement Date Received by Manufacturer10/22/2025
Initial Report FDA Received Date09/03/2025
Supplement Report FDA Received Date11/19/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown